Hail, Trego
- When
- June 26, 6:34 AM CST
- Where
- Trego County, 1.75 mi NW of Trego Center
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 38.900, -99.920
A stationary front was the focus for late afternoon thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
A stationary front was the focus for late afternoon thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 26, 4:43 AM CST, 1 hour 51 minutes earlier.
Area Forecast Discussion National Weather Service Dodge City KS 543 AM CDT Tue Jun 26 2018 ...Updated Aviation Discussion... .SHORT TERM...(Today and tonight) Issued at 1202 AM CDT Tue Jun 26 2018 Over night tonight, there will be a small chance for showers and isolated general thunderstorms along the I-70 corridor and the northern parts of the CWA due to post frontal troughing and wrap around flow from the system that went through last night. This will be isolated at best and low confidence with short term models just now picking up on this but have small PoPs in these areas. Other than that, Tuesday morning will see a pleasant start to the day with low temperatures in the low to mid 60s and light southerly winds. The winds will stay out of the south to southwest throughout the day with speeds only 5-10 mph under a weak pressure gradient due to the aforementioned surface trough that will be draped across the CWA. Afternoon high temperatures will push into the low 90s for the northern half of the CWA with mid to upper 90s across the southern half especially along the Oklahoma border. Light south winds and mild temperatures will be prevalent heading into the night time hours with no other significant weather elements to be expected at this time. .LONG TERM...(Wednesday through Monday) Issued at 104 AM CDT Tue Jun 26 2018 An upper level ridge will set in place for the remainder of the week with no precipitation chances during this time. Leeside troughing over eastern Colorado along the Kansas state line will develop allowing for stronger low level flow out of the southwest. Winds will gust up to 25-30 mph by mid morning with daytime heating and mixing, and then cut off after sunset due to nocturnal and a temperature inversion capping off the stronger winds aloft. The southwest downsloping flow will bring in warmer and dryer air into the CWA with morning lows in the 70s and high temperatures in the upper 90s and breaking 100 degrees in many areas across southwestern Kansas. Relative humidity values will be in the 20-30 percent range keeping sky cover at a minimum through the end of the week on Friday. Saturday will see a bit of a change as an upper level short wave trough propagates out of the Rocky Mountains and into western Kansas. This will turn winds more out of the southeast throughout the day bringing in a more moist and "cooler" air with afternoon highs only in the low 90s. This will bring instability and ample low level moisture into Kansas allowing for precipitation chances to increase Saturday afternoon and evening as well as for Sunday. Sunday will again only see high temperatures in the upper 80s and around 90 with lighter southeast winds and increased afternoon and evening precipitation activity. This trend will continue to start the new fourth of July week with afternoon and evening precipitation chances Monday and Tuesday due to the southeast flow around a high pressure centered to the northeast over the midwest region. Instability couple with this low level moisture will allow for increased thunderstorm activity, but it is too early to detect its severity at this time. Low temperatures will be in the 60s across the entire CWA and afternoon high temperatures around the average for this time of year in the low 90s. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 540 AM CDT Tue Jun 26 2018 VFR conditions will prevail for all TAF sites during the entire period and beyond. There is mid level clouds at HYS with a slight chance of showers between 13Z and 15Z but confidence is low with the models only picking up on this earlier tonight. VCSH will only be carried during this time but nothing significant is expected. High clouds on IR will push out of the CWA for all TAF sites and will be SKC after 15Z through the rest of the period. South winds will be prevalent through the entire period around 8-10kts due to a weak pressure gradient and surface trough over the CWA for today. No other significant weather elements are forecasted nor expected for this period and even beyond. && .PRELIMINARY POINT TEMPS/POPS... DDC 95 68 100 72 / 0 0 0 0 GCK 95 65 101 70 / 0 0 0 0 EHA 96 67 101 71 / 0 0 0 0 LBL 97 68 101 71 / 0 0 0 0 HYS 93 67 100 73 / 20 0 0 0 P28 95 71 99 74 / 10 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Lowe LONG TERM...Lowe AVIATION...Lowe
Hazardous Weather Outlook National Weather Service Dodge City KS 251 AM CDT Tue Jun 26 2018 KSZ030-031-043>046-061>066-074>081-084>090-270800- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 251 AM CDT Tue Jun 26 2018 /151 AM MDT Tue Jun 26 2018/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Today will be a benign day with isolated thunderstorms and showers possible just this morning around the I-70 corridor. Other than that, temperatures will push into the 90s this afternoon with light southerly winds around 5-10 mph. Day 1 Hazards ------------- * Excessive heat: Limited risk .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Days 2-7 Discussion ------------------- The rest of the week will see an increase in southwesterly winds gusting up to 25-30 mph through Friday as well as afternoon high temperatures pushing into the upper 90s and breaking the 100 degree mark for most of southwestern Kansas. A chance for precipitation with thunderstorms possible will be for Saturday through Monday as a shift in the weather pattern will take place. Lightning at this point is the main hazard as it is too far out to pinpoint the severity of any afternoon and evening thunderstorms that may occur and where. Winds will diminish at this time out of the southeast pumping low level moisture back into the area with relative humidity values increasing back up into 40-50 percent range for minimum afternoon values. Temperatures will be back down to more seasonable air for this time of year with highs in the low 90s for the weekend and into next week. Days 2-7 Hazards ---------------- * Wednesday - Excessive heat: Elevated risk - Fire weather: Significant risk * Thursday - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Friday - Lightning: Limited risk - Excessive heat: Elevated risk - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Saturday - Lightning: Limited risk - Excessive heat: Elevated risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Sunday - Lightning: Elevated risk - Excessive heat: Limited risk * Monday - Lightning: Limited risk - Excessive heat: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
Special Weather Statement
National Weather Service Dodge City KS
701 AM CDT TUE JUN 26 2018
KSZ046-064-065-079-261300-
Hodgeman KS-Rush KS-Pawnee KS-Edwards KS-
701 AM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HODGEMAN...PAWNEE...
RUSH AND NORTHERN EDWARDS COUNTIES UNTIL 800 AM CDT...
At 700 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles northeast of La Crosse to 5 miles
southeast of Gray. Movement was east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Gray, Larned, La Crosse, Lewis, Otis, Bison, Burdett, Garfield, Rush
Center, Rozel, Timken, Ash Valley, Sanford, Frizell, Zook, Shaffer
and Nekoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3791 9915 3807 9971 3864 9933 3865 9903
3826 9903 3826 9893
TIME...MOT...LOC 1200Z 276DEG 16KT 3857 9928 3809 9958
SUGDENSpecial Weather Statement National Weather Service Dodge City KS 711 AM CDT TUE JUN 26 2018 KSZ030-261315- Trego KS- 711 AM CDT TUE JUN 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TREGO COUNTY UNTIL 815 AM CDT... At 711 AM CDT, Doppler radar was tracking a strong thunderstorm 10 miles south of Collyer, moving east at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ogallah and Trego Center. LAT...LON 3900 9970 3872 9982 3880 10015 3899 10015 TIME...MOT...LOC 1211Z 276DEG 16KT 3889 10011 SUGDEN
Special Weather Statement National Weather Service Dodge City KS 721 AM CDT TUE JUN 26 2018 KSZ045-046-064-065-261315- Hodgeman KS-Rush KS-Pawnee KS-Ness KS- 721 AM CDT TUE JUN 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NESS...NORTHEASTERN HODGEMAN...NORTHWESTERN PAWNEE AND WESTERN RUSH COUNTIES UNTIL 815 AM CDT... At 721 AM CDT, Doppler radar was tracking a strong thunderstorm 6 miles south of Ness City, moving east at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Gray, Ness City, Bazine, Hanston, Alexander, Nekoma and Hargrave. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3828 10002 3843 9998 3864 9932 3806 9968 TIME...MOT...LOC 1221Z 276DEG 16KT 3836 9992 SUGDEN
The Dodge City radar (KDDC), 127 km away, was scanning. The volume nearest the first event began at 12:32 UTC.
8 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2018Every state in 2018This day in weather historyWarnings in Kansas, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 769999, 770001, 770002, 770003, 770004, 770005, 770006, 770007.